Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2020, 3:11 PM MDT for Weld County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 3:11 PM MDT (21:11 UTC)
- Expired
- Jun 25, 2020, 4:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WUUS55 KBOU 252111
SVRBOU
COC123-252200-
/O.NEW.KBOU.SV.W.0062.200625T2111Z-200625T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
311 PM MDT Thu Jun 25 2020
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
North central Weld County in northeastern Colorado...
* Until 400 PM MDT.
* At 310 PM MDT, a severe thunderstorm was located 6 miles southwest
of Carpenter, or 21 miles southeast of Cheyenne, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Grover and Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4088 10458 4100 10456 4100 10404 4076 10401
TIME...MOT...LOC 2110Z 269DEG 27KT 4098 10445
HAIL...1.00IN
WIND...60MPH
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:40 AM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 25, 8:40 AM MDT, 6 hours 31 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 840 AM MDT Thu Jun 25 2020 .UPDATE... Issued at 813 AM MDT Thu Jun 25 2020 Not much change needed in the forecast today with another round of showers and thunderstorms, mainly high based storms with main impact of strong winds. Upper air sounding at DNR showing mid level moisture around 500mb with dry low levels. Low level temperature field remains about the same this morning with 700mb temperature at +16c at Denver. This will again support afternoon high temperatures into the lower to mid 90s. Light to moderate westerly flow will continue and water vapor imagery showing fair amount of moisture upstream across Utah. This will be advecting into Colorado this afternoon and expect precipitable water values around 3/4 of an inch over the Front range and a bit higher over the plains. Surface moisture showing dewpoints mainly in the 40s over the Front Range but mid 50s/lower 60s over the far northeast plains then with afternoon mixing will result in surface based CAPES under 600j/kg Front Range and possibly up to 1400j/kg over the far ne plains. SPC also has marginal risk over the plains which looks reasonable. Main threat will be high winds up to 60 mph with the stronger storms. && .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Thu Jun 25 2020 Another hot day is expected with isolated to scattered high based showers and thunderstorms late in day. SPC has the northeast plains of CO mainly northeast of Denver is a marginal risk of severe storms. In the mid and upper level the flow aloft will be more westerly this afternoon and tonight. Forecast soundings still showing healthy DCAPE values over 1600 j/kg so strong outflow winds the main threat. The latest HRRR wants to develop the thunderstorms over the higher terrain this afternoon, and along the boundary of the surface trough moving across the northeast plains after 3 pm. Best coverage will be in these areas this afternoon and evening. Showers and thunderstorms will decrease by late evening but may not diminish altogether. Tonight, a cold front will push north to south across the plains after midnight. There may be some weak showers developing along the frontal boundary with some low clouds forming along the front range by 6 am. .LONG TERM...(Friday through Wednesday) Issued at 345 AM MDT Thu Jun 25 2020 The forecast package will follow the guidance given by the ECMWF and CMC models through the medium range time period, with help from the NAM early on. Friday looks like the most active day of the lot at this point. The weak cold front that moves in early Friday morning will set the stage for an afternoon of thunderstorms developing over the mountains and spreading onto the plains. Low level winds behind the front are forecast to being the morning out of the north, but then transition to easterly. As the east winds continue, low level moisture will accumulate along the foothills with model soundings showing precipitable water values around 1 inch. Dew point grids are also forecasting values in the lower 50s as temperatures gradually climb to around 80 degrees. Model soundings indicate CAPE values of 1500-2000 j/kg will be possible, but with some convective inhibition (CIN) also hanging around. When you throw in a favorable wind shear profile and the climatological considerations, the result will be an active afternoon. At this time the Storm Prediction Center has all of eastern Colorado under a marginal risk of severe thunderstorms for tomorrow afternoon and evening. Likely pops in the mountains by late morning will spread out onto the plains during the afternoon. The high precipitable water values will also make it possible for thunderstorms to produce locally heavy rainfall. The flash flood threat will be further evaluated later today and tonight as high resolution convective allowing models begin producing solutions that cover the afternoon and evening hours. After Friday's action, the rest of the medium range forecast looks like the typical pattern of afternoon thunderstorms rolling out of the mountains each day. On the synoptic scale, the medium range models all produce a cutoff low over the interior Pacific Northwest by Sunday morning along with upper level troughiness over the rest of the western United States. This upper level trough is expected to remain in place through the middle of next week, with the GFS solution moving the trough out a couple days ahead of the ECMWF and CMC. While the trough remains to the northwest of Colorado, we will be under persistent southwesterly flow aloft which will produce a favorable wind shear pattern for the development of isolated to scattered thunderstorms each day. Gulf moisture will come and go through the week, with Tuesday and Thursday being days with slightly higher moisture levels. For the time being, pops in the 20 to 40 percent range each day will be sufficient. Temperatures will be at or slightly warmer than normal through the forecast period, owing to the southwesterly flow aloft which will be drawing in air from the desert southwest. All in all, a typical summer week for Colorado with sunny mornings and partly to mostly cloudy afternoons with the thunderstorms rolling out of the mountains and across the plains. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 813 AM MDT Thu Jun 25 2020 VFR, but expect another round of thunderstorms this afternoon with main impact of strong and erratic winds. Best window for these storms and winds from 20z-00z with speeds up to 40kt possible. Expect a cold front later this evening between 05Z-06Z from north to south across terminals with possible stratus with MVFR ceilings possible. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Entrekin SHORT TERM...Cooper LONG TERM...Dankers AVIATION...Entrekin
Hazardous weather outlook, Jun 25, 9:56 AM MDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 956 AM MDT Thu Jun 25 2020 COZ030>051-261600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 956 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains around the noon hour, and then spread over the urban corridor and plains during the afternoon and early evening hours. Most of the storms will only produce light rain, but a few could produce wind gusts up to 50 mph. There is a marginal risk of severe thunderstorms near the Wyoming and Nebraska borders. A few of these storms could produce wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday It will be cooler on Friday with a better chance of showers and thunderstorms across the region due to cold front expected to push in overnight tonight. Upslope flow bringing in higher dewpoints and better shear will allow for a marginal risk of severe thunderstorms through the afternoon and evening. The area with the best chance for these stronger storms will be from the Continental Divide east across the foothills, urban corridor and plains. Large hail, strong and damaging outflow winds, and even the chance for a weak tornado or two. Locally heavy rainfall will also be possible. Those with plans to be outdoors should remain alert, and have a way to receive weather warnings. Warmer and drier weather returns for Saturday through Monday, with fire weather concerns increasing, before a brief cool down will occur Tuesday and Wednesday. Otherwise, there will be a chance of thunderstorms each afternoon and evening, mainly over the foothills and adjacent plains for Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:10 PM MDT | Special Weather Statement | BOU | Boulder, Gilpin | 65 min |
| Jun 24, 6:32 PM MDT | Special Weather Statement | BOU | Broomfield, Denver, Jefferson | 58 min |
| Jun 24, 6:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Jefferson | 32 min |
| Jun 24, 7:31 PM MDT | Special Weather Statement | BOU | Arapahoe | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.